1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Metformin

Discussion in 'Metformin/Biguanides' started by Jackie006, Aug 6, 2016.

  1. Jackie006

    Jackie006 · Well-Known Member

    Messages:
    107
    Likes Received:
    56
    Trophy Points:
    48
    Hi hoping for advice please usually I take 2 met forming a day but now they have said 4 a day my dn has said it may cause stomach problems so am scared to increase it is anyone else on 4 a day and if so do u get side effects
     
  2. britishpub

    britishpub Type 2 · Well-Known Member

    Messages:
    2,699
    Likes Received:
    10,555
    Trophy Points:
    198
    If you have been OK with the 2 tablets a day, then increasing the dose may not cause any issues.

    However I would still take it slowly, and don't introduce both the additional tablets immediately.
     
  3. chalup

    chalup Type 2 · Well-Known Member

    Messages:
    1,745
    Likes Received:
    1,088
    Trophy Points:
    178
    When I increased from 2 tablets a day to 3 I had a couple of intense days in the bathroom and then I was fine. I would suggest increasing it when you can be home for a couple days. I would also suggest going from 2 a day to 3 a day for a week and spreading them out breakfast, lunch, and dinner. Then you can go up to all four. You may not get any gastro effects at all, lots of people don't. If you did not have any trouble when you first started it you will probably be just fine. I am not a doctor, this is just my personal experience.
     
  4. Jackie006

    Jackie006 · Well-Known Member

    Messages:
    107
    Likes Received:
    56
    Trophy Points:
    48
    Thank you britishpub I did consider trying one in the evening but I am still wary of that as well
     
  5. Jackie006

    Jackie006 · Well-Known Member

    Messages:
    107
    Likes Received:
    56
    Trophy Points:
    48
    Did u ever have probe when u started on 2 a day chalup I have always been ok on that
     
  6. chalup

    chalup Type 2 · Well-Known Member

    Messages:
    1,745
    Likes Received:
    1,088
    Trophy Points:
    178
    I had a bit of upset stomach, no vomitting, then a couple days of constipation of all things. Everything settled down quickly and no problems after that. when doc increased to 3 per day he told me to take 1 with breakfast and 2 with dinner. I had 2 days and nights of constant explosive diarrhea. When I spread the pills out to taking them 3 times a day it stopped. Now I can take 2 with dinner with no ill effects.
     
  7. Jackie006

    Jackie006 · Well-Known Member

    Messages:
    107
    Likes Received:
    56
    Trophy Points:
    48
    Ok maybe I try one 3 times a day I usually take 2 with breakfast I just hate changes thank you for ur help it's appreciated
     
    • Like Like x 2
  8. Pinkorchid

    Pinkorchid Type 2 · Well-Known Member

    Messages:
    2,860
    Likes Received:
    1,934
    Trophy Points:
    198
    When my husband was prescribed the standard Metformin he was told to gradually increase the dosage from 1 to 4 tablets a day over six weeks he was fine and never had any stomach problems at all.
     
  9. Oldvatr

    Oldvatr Other · Well-Known Member

    Messages:
    4,522
    Likes Received:
    2,844
    Trophy Points:
    198
    I get the occasional ' Comfined to Barracks' days, but only once in a while is it a problem. I take 2 in morning, then 2 in evng both just before eating. Seems ok. Did try the XR version, but the bgl went up so I went back onto SR.
     
  10. Jankiff

    Jankiff Type 2 · Member

    Messages:
    18
    Likes Received:
    4
    Trophy Points:
    43
    I am on 4 a day, but I am on the slow/modified release type - before, I had serious discomfort but I responded well to these which is just as well, as I also have to take Sitagliptin and Dapagliflozin for the diabetes, 75 mg levothyroxine for under active thyroid 50 mg Azathioprine and 3 mg prednisolone (reducing) for Pemphigoid and omeprazole to prevent stomach problems from the prednisolone plus once a week Alendronic acid to prevent osteoporosis from prednisolone. I got polymyalgia (pmr) about 3 years ago, and was put on a high dose of prednisolone which played havoc with previously good control. They reduced me rapidly because of the diabetes and that seemed to trigger the Pemphigoid so I had to go back to a high dose plus the Azathioprine. I had never heard of PMR or Pemphigoid before I got them. Oh, and a statin. Pick me up, and I rattle, folks.
     
  11. Jankiff

    Jankiff Type 2 · Member

    Messages:
    18
    Likes Received:
    4
    Trophy Points:
    43
    I forgot to mention, with much hard work and self restraint, my control is gradually being restored and nurse was very pleased at my last review.
     
  12. Jackie006

    Jackie006 · Well-Known Member

    Messages:
    107
    Likes Received:
    56
    Trophy Points:
    48
    Thank you everyone
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook